Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 4, 2020, 1:29 PM EDT for Indian River County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2020, 1:29 PM EDT (17:29 UTC)
- Expired
- Aug 4, 2020, 2:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 61 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016
WWUS82 KMLB 041729
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
129 PM EDT Tue Aug 4 2020
FLZ054-041815-
Indian River FL-
129 PM EDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INDIAN RIVER COUNTY UNTIL
215 PM EDT...
At 129 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indian River Shores. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores and Vero Beach
South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2755 8028 2755 8032 2756 8032 2755 8035
2756 8036 2756 8064 2782 8065 2783 8041
TIME...MOT...LOC 1729Z 235DEG 3KT 2769 8037
$$
SmithWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 10:22 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 4, 10:22 AM EDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1022 AM EDT Tue Aug 4 2020 .DISCUSSION... Today...Forecast on track with little changes made this morning. 10Z XMR soundings showed deeper moisture in place with 2.07" PWAT, and 500mb temps around -7C. Scattered to numerous lightning storms will develop this afternoon (rain chances around 60 percent), with convection already initiating south of Lake Okeechobee. Some storms could be strong today producing wind gusts up to 50 mph. All storms will produce frequent lightning strikes and torrential downpours. && .AVIATION... VFR conditions into this afternoon when scattered to numerous storms will move across area terminals. TEMPO groups have been added for expected impacts, reduced VISBY to IFR conditions and reduced CIGS to MVFR conditions as storms move over a terminal. Gusty winds in excess of 30-35 knots are possible in the strongest storms. && .MARINE... Today...Quiet this morning with favorable boating conditions, then expect scattered to numerous lightning storms to move from south to north over the waters. These storms will produce frequent lightning strikes and wind gusts in excess of 35 knots. Outside storms winds will be south around 10-15 knots, then become onshore as the sea breeze develops this afternoon. && .PRELIMINARY POINT TEMPS/POPS... DAB 93 76 92 75 / 60 30 70 30 MCO 95 77 93 76 / 60 20 90 20 MLB 90 78 90 76 / 60 30 80 30 VRB 91 76 90 74 / 60 30 80 30 LEE 95 78 94 77 / 50 20 80 20 SFB 95 76 93 77 / 60 20 80 20 ORL 95 77 94 77 / 60 20 90 20 FPR 92 77 91 75 / 60 30 80 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Rodriguez LONG TERM....Rodriguez AVIATION...Rodriguez
Hazardous weather outlook, Aug 4, 4:29 AM EDT, 9 hours before
Hazardous Weather Outlook National Weather Service Melbourne FL 429 AM EDT Tue Aug 4 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-042000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 429 AM EDT Tue Aug 4 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... An increasing south to southwest flow of deeper tropical moisture will spread north across east central Florida today. This will lead to numerous showers and thunderstorms developing from early afternoon through early evening. Storms will move northeast at 5 to 10 mph and will be capable of producing wind gusts up to 45 mph, frequent cloud to ground lightning, and torrential downpours of 1 to 3 inches in a 60 to 90 minute period. Move indoors to safety if skies look threatening and remember, when thunder roars, go indoors. .MARINE THUNDERSTORM GUST IMPACT... Storm will be capable of producing wind gusts of 35 knots or greater on inland lakes, mainly during the afternoon, as well as the Intracoastal Waterway and nearshore Atlantic through early evening. Move to safe harbor in advance of storms that will be approaching from the south and southwest today. .RIP CURRENT IMPACT... there will be a Moderate risk for life-threatening rip currents at the central Florida Atlantic beaches today. While rips will be present all day, the threat will be highest between 12 noon and 6 PM due to tidal effects. To reduce your chance of being caught in the seaward pull of a rip current, swim only within sight of a lifeguard, and never swim alone, while following social distancing guidelines. .EXCESSIVE HEAT IMPACT... The combination of afternoon temperatures in the low to middle 90s with high humidity will lead to afternoon heat indices of 102 to 107 degrees. If you will be outdoors engaged in any activity today remember to stay well hydrated, and take frequent indoor rest breaks, preferably in an air conditioned room. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Higher than normal coverage of storms is expected through the work week, and into this weekend. the main storm threats remain cloud to ground lightning strikes, gusty winds and torrential downpours. The risk for dangerous rip currents will remain moderate. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Cristaldi
In the hours before
Special weather statement, Aug 4, 1:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
129 PM EDT Tue Aug 4 2020
FLZ054-041815-
Indian River FL-
129 PM EDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INDIAN RIVER COUNTY UNTIL
215 PM EDT...
At 129 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indian River Shores. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores and Vero Beach
South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2755 8028 2755 8032 2756 8032 2755 8035
2756 8036 2756 8064 2782 8065 2783 8041
TIME...MOT...LOC 1729Z 235DEG 3KT 2769 8037
SmithThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:31 PM EDT | Special Marine Warning | MLB | 59 min | |
| Aug 4, 2:11 PM EDT | Special Marine Warning | MLB | 94 min | |
| Aug 4, 2:14 PM EDT | Special Weather Statement | MLB | Brevard, Indian River | 61 min |
| Aug 4, 2:53 PM EDT | Areal Flood Advisory | MLB | Brevard | 112 min |
| Aug 4, 2:56 PM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Aug 4, 3:45 PM EDT | Special Weather Statement | MLB | Seminole | 60 min |
| Aug 4, 4:19 PM EDT | Special Weather Statement | MLB | Orange | 41 min |
| Aug 4, 4:48 PM EDT | Special Weather Statement | MLB | Volusia | 42 min |
| Aug 4, 5:05 PM EDT | Special Weather Statement | MLB | Lake | 40 min |
| Aug 4, 5:55 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 110 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.